It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Headaches & Migraines Message Board

severe headches with slight fever for 18months


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 07-17-2009, 01:40 AM   #1
kadi
Junior Member
(female)
 
Join Date: Jul 2009
Location: nairobi kenya
Posts: 18
kadi HB User
severe headches with slight fever for 18months

Ihave been having severe headches with slight fever for 18months.

all the tests including an MRI bwere done but all the reports are negative.They think that I am a neurotic. am suffering...........please help.My husband put me on AMITRIPTLINE and this seems to help but I am putting a lot of weight.HELP HELP HELP

Last edited by Administrator; 01-07-2010 at 12:43 PM.

 
Sponsors Lightbulb
   
Old 08-03-2009, 10:23 PM   #2
punkycat
Member
(female)
 
Join Date: Jul 2009
Location: Melbourne. Australia.
Posts: 55
punkycat HB User
Re: Migraines? Please Help

[Hi Kadi,
I have tried triptans, cafergot, all the over the counter meds as well as tramal. The only ones I refused outright were anti-depressants as I am not depressed and this was a path I definitely did not want to go down! None have made even the slightest difference. I get my migraine typically in the week before my period, but I also get the odd migraine outside of that time frame. Mine are absolutely brutal requiring me to spend the day in bed. Obviously that is not a good situation when you have to work, so I have decided to try beta blockers (propranolol) (40mg twice a day). I started them this week but I am not happy about it as I don't want to take long term medication. I am one of those people who thinks really hard before putting any form of medication in my body, but my brothers and my doctor feel as though this is going to help. Apparently beta blockers are the gold star defence against migraines! I have a family history of migraine. Dad had them every week since he was a young boy and my mother's migraines followed a very similar pattern to my own. Both of them stopped getting migraines in their advanced years.

I will report back on my experience with beta blockers, but I want to give them at least a month.

Regards,
Linda

Last edited by Administrator; 01-07-2010 at 01:44 PM.

 
Old 08-04-2009, 11:54 PM   #3
kadi
Junior Member
(female)
 
Join Date: Jul 2009
Location: nairobi kenya
Posts: 18
kadi HB User
Re: Migraines? Please Help

[QUOTE=punkycat;4050960][QUOTE=kadi;4050437]

HI Linda.
What similarities with our Migraines.My Dad[now deceased..........2years ago] had severe headaches and the doctors could not treat them.He always lived in the UK.At the time we seriously thought that he was looking for ATTENTION as he lived on his own.Now that I suffer from these lethal headaches can understand his Dilema.
I have been taking PROPRANOL [inderal] 40mgs twice daily with no gain.I tottaly agree with you when the Doctors claim that it does wonders to the Migraine patients, so the medical books say too.....................But so far it has not worked on me.Every case is unique so please give it a go.Also Inderal hardly has any side effects.Fingers crossed.
Regards,
Kadi

 
Old 08-06-2009, 12:02 AM   #4
kadi
Junior Member
(female)
 
Join Date: Jul 2009
Location: nairobi kenya
Posts: 18
kadi HB User
Re: Migraines? Please Help

Hi Linda.
Good to know that you are now taking Inderal 40mgs twice a day.I took it for 3months and did NOT put on any weight or had any side effects.I have a strong feeling that you have preconditioned your mind that Inderal will give some side effects.............thus the quiesy feeling.THIS IS MIND OVER MATTER.Have you ever heard ignorance is bliss. I am saying so because it is always the case with the learned patients.They have found out everything about their medications from the Internet and will always have in their mind that that will get such side effects AND it invariously happens.
Linda my advice to you is please be POSITIVE.Dont read about your medications...............take them blindly.I have seen with my patients it works wonders.
By the way I also started Inderal 40mgs Twice daily 5 days ago and Amitriptline 25mgs at bed Time....................Guess what .......................NO HEADACHE for the last 3days.I feel like a tottaly new person as I write this
Regards Kadi

 
Old 08-06-2009, 02:08 AM   #5
punkycat
Member
(female)
 
Join Date: Jul 2009
Location: Melbourne. Australia.
Posts: 55
punkycat HB User
Re: Migraines? Please Help

Quote:
Originally Posted by kadi View Post
Hi Linda.
Good to know that you are now taking Inderal 40mgs twice a day.I took it for 3months and did NOT put on any weight or had any side effects.I have a strong feeling that you have preconditioned your mind that Inderal will give some side effects.............thus the quiesy feeling.THIS IS MIND OVER MATTER.Have you ever heard ignorance is bliss. I am saying so because it is always the case with the learned patients.They have found out everything about their medications from the Internet and will always have in their mind that that will get such side effects AND it invariously happens.
Linda my advice to you is please be POSITIVE.Dont read about your medications...............take them blindly.I have seen with my patients it works wonders.
By the way I also started Inderal 40mgs Twice daily 5 days ago and Amitriptline 25mgs at bed Time....................Guess what .......................NO HEADACHE for the last 3days.I feel like a tottaly new person as I write this
Regards Kadi
They do say that a little bit of knowledge is a dangerous thing. In my case, I am a disability support worker and my older brothers are both doctors, but the side effect of inderal was definitely there! I consider that to be minor anyway as I have taken 8 tablets all up and have only had the one incident. I was expecting to be tired and dizzy as these are common side effects, but luckily I feel great! My brothers are actually very positive about inderal. I didn't want to take it, but they encouraged me. My last migraine was so bad that I told my oldest brother that I would rather die than endure another one. That was the tipping point for me that I had to get on top of this problem. Anyway, next week will tell the story. Even if the beta blockers reduce the migraine significantly, I will consider it a success. I am so blessed to not suffer any other significant health problems, so if I can get on top of this, I will be ecstatic! I hope you have continued success with your regime. I absolutely sympathise with your plight!

Regards,
Linda

 
Old 08-06-2009, 07:58 AM   #6
kadi
Junior Member
(female)
 
Join Date: Jul 2009
Location: nairobi kenya
Posts: 18
kadi HB User
Re: Migraines? Please Help

I tottaly sympahise with you when Doctors there dont even look at you and start writing a prescription as soon as you enter their office.You are JUST ONE OFF THE MILL as a national health patient.I worked in the Uk especially in B'ham in good old days when Doctors were Doctors not now when they are MONEY making machines.They get paid by the number of patient's seen so they rush everyone.
By the way I am a doctor who suffers from these lethal Migraines My advise is book an appointment with your GP and tell the receptionist point blank that you need time to talk to your doctor.As you go into his office BEFORE he starts to write a prescription tell him that you need to be admitted into a hospital as your head is going to blow up and you cant see much also tell him SHOULD ANYTHING GO WRONG WITH YOU <YOU WILL HOLD HIM RESPONSIBLE.That is the only way to handle the GP's in the UK.
Now is the time when he will start CONCENTRATING on you.TEll him you have heard of INDERAL[a beta blocker} and AMITRIPTLINE which seems to help Migraine sufferes.Lets see what happens next?
Please dont take too many medicines off the counter.
I HOPE YOUR GP PUTS YOU ON THIS COMBINATION
Regards Kadi

Last edited by Administrator; 01-07-2010 at 01:46 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
High fever/diarrhea/muscle ,joint pain...my life? khankhankhan HIV Prevention 36 05-18-2010 02:27 PM
Severe pain in back with tingling in arms and legs lilcee Back Problems 5 08-02-2009 07:02 AM
Severe vomiting/fever/diarrhea dontwaystewine General Health 3 02-21-2009 09:56 AM
Severe nausea seagoddess Colds & Flu 2 12-07-2007 06:19 PM
What causes white blood count and fever to be normal with severe infection? penybobeny Immune Disorders 0 08-16-2007 01:03 AM
Please read 2yr old severe stomach pain & fever Caryangels Children's Health 3 12-27-2005 09:40 AM
Severe cough following cold. SeraphisCain Open to All Other Health Topics 3 12-23-2004 09:08 AM
Is it normal after two weeks to have slight fever and pain from Litho? ainfante Kidney Disorders 4 09-04-2004 06:25 PM
Severe UTI Infection - scared!!!.. india22 Women's Health 7 10-03-2003 07:50 AM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:58 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!